Alert archive / Tennessee / Frost Advisories in 2016

Frost Advisory 2, NWS Morristown, TN

April 12, 201612 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this frost advisory at Apr 12, 2016, 3:31 PM EDT for 12 counties in Tennessee; 7 counties in Virginia. It took effect at Apr 13, 2016, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2016, 3:31 PM EDT (19:31 UTC)
In effect from
Apr 13, 2016, 2:00 AM EDT
Expired
Apr 13, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Morristown, TN

Counties Campbell County, TN, Carter County, TN, Claiborne County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Morgan County, TN, Scott County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

191 
WWUS74 KMRX 121931
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 PM EDT TUE APR 12 2016

...FROST CONDITIONS EXPECTED ACROSS SOUTHWEST VIRGINIA...NORTHEAST
TENNESSEE...AND THE NORTHERN PLATEAU LATE TONIGHT AND WEDNESDAY
MORNING...

.AN AREA OF HIGH PRESSURE WILL BUILD INTO THE SOUTHERN APPALACHIANS
AND TENNESSEE VALLEY OVERNIGHT ALLOWING SKIES TO CLEAR WITH LIGHT
TO CALM WINDS. THESE CONDITIONS WILL ALLOW FOR TEMPERATURES TO DROP
INTO THE 30S ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND
THE NORTHERN PLATEAU TONIGHT PRODUCING AREAS OF FROST.


TNZ012>018-035-042>047-VAZ001-002-005-006-008-130345-
/O.NEW.KMRX.FR.Y.0002.160413T0600Z-160413T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
MORGAN-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...
WARTBURG...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...
ELIZABETHTON...ROAN MOUNTAIN...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
331 PM EDT TUE APR 12 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. 

* EVENT...FROST WILL DEVELOP LATE TONIGHT/EARLY WEDNESDAY MORNING
  AS TEMPERATURES DROP INTO THE 30S.

* TIMING...AREAS OF FROST CAN BE EXPECTED BETWEEN 2 AND 9 AM
  WEDNESDAY MORNING.

* IMPACTS...AREAS OF FROST WILL DEVELOP ACROSS THE REGION
  TONIGHT...ESPECIALLY SHELTERED VALLEYS. TENDER OUTSIDE PLANTS
  THAT AREA SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED OR
  BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
2 follow-up statements
810 
WWUS74 KMRX 130143 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
943 PM EDT TUE APR 12 2016

...FROST CONDITIONS EXPECTED ACROSS SOUTHWEST VIRGINIA...
NORTHEAST TENNESSEE...AND THE NORTHERN PLATEAU LATE TONIGHT AND
WEDNESDAY MORNING...

.AN AREA OF HIGH PRESSURE WILL BUILD INTO THE SOUTHERN
APPALACHIANS AND TENNESSEE VALLEY OVERNIGHT ALLOWING SKIES TO
CLEAR WITH LIGHT TO CALM WINDS. THESE CONDITIONS WILL ALLOW FOR
TEMPERATURES TO DROP INTO THE 30S ACROSS SOUTHWEST VIRGINIA...
NORTHEAST TENNESSEE AND THE NORTHERN PLATEAU TONIGHT PRODUCING
AREAS OF FROST.

TNZ012>018-035-042>047-VAZ001-002-005-006-008-131000-
/O.CON.KMRX.FR.Y.0002.160413T0600Z-160413T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
MORGAN-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...
WARTBURG...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...
ELIZABETHTON...ROAN MOUNTAIN...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
943 PM EDT TUE APR 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* EVENT...FROST WILL DEVELOP LATE TONIGHT/EARLY WEDNESDAY 
  MORNING AS TEMPERATURES DROP INTO THE 30S. 

* TIMING...AREAS OF FROST CAN BE EXPECTED BETWEEN 2 AND 9 AM 
  WEDNESDAY MORNING. 

* IMPACTS...AREAS OF FROST WILL DEVELOP ACROSS THE REGION 
  TONIGHT...ESPECIALLY SHELTERED VALLEYS. TENDER OUTSIDE PLANTS 
  THAT AREA SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED OR 
  BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
899 
WWUS74 KMRX 130814 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
414 AM EDT WED APR 13 2016

...FROSTY CONDITIONS EXPECTED ACROSS SOUTHWEST VIRGINIA...
NORTHEAST TENNESSEE...AND THE NORTHERN PLATEAU THIS MORNING...

.AN AREA OF HIGH PRESSURE WILL BUILD INTO THE SOUTHERN APPALACHIANS
AND TENNESSEE VALLEY ALLOWING SKIES TO CLEAR WITH LIGHT TO CALM
WINDS. THESE CONDITIONS WILL ALLOW FOR TEMPERATURES TO DROP INTO
THE 30S ACROSS SOUTHWEST VIRGINIA... NORTHEAST TENNESSEE AND THE
NORTHERN CUMBERLAND PLATEAU TONIGHT PRODUCING AREAS OF FROST.

TNZ012>018-035-042>047-VAZ001-002-005-006-008-131300-
/O.CON.KMRX.FR.Y.0002.000000T0000Z-160413T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
MORGAN-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...
WARTBURG...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...
ELIZABETHTON...ROAN MOUNTAIN...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
414 AM EDT WED APR 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* EVENT...FROST WILL DEVELOP EARLY THIS MORNING AS TEMPERATURES
  DROP INTO THE MID TO UPPER 30S.

* TIMING...AREAS OF FROST CAN BE EXPECTED THROUGH 9 AM THIS MORNING.

* IMPACTS...AREAS OF FROST WILL DEVELOP ACROSS THE REGION THIS
  MORNING...ESPECIALLY SHELTERED VALLEYS. TENDER OUTSIDE PLANTS
  THAT ARE SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED OR
  BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

TD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 12, 3:07 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 12, 3:07 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 PM EDT TUE APR 12 2016

.SHORT TERM (TONIGHT AND WEDNESDAY)...A RIDGE OF HIGH PRESSURE WILL
BUILD INTO THE SOUTHERN APPALACHIANS OVERNIGHT WITH SKY CLEARING
THIS EVENING AND LIGHT/CALM WINDS. GOOD RADIATIONAL COOLING
CONDITIONS...ESPECIALLY FOR SHELTERED VALLEYS...SO EXPECT AREAS OF
FROST ACROSS MUCH OF THE NORTHERN HALF OF THE AREA BY EARLY
WEDNESDAY MORNING. HAVE ISSUED A FROST ADVISORY FOR THESE AREAS.

FOR WEDNESDAY...A SOUTHERN STREAM WAVE ACROSS THE GULF COAST WILL
SPREAD SCATTERED-BROKEN CLOUD COVER BACK INTO THE THE SOUTHERN HALF
OF THE TENNESSEE VALLEY/SOUTHWEST NORTH CAROLINA. ELSEWHERE...SKY
WILL BE MOSTLY CLEAR. A NORTHERN STREAM WAVE MOVES ACROSS THE GREAT
LAKES...BUT LITTLE IF ANY EFFECT ANTICIPATED FROM THIS SYSTEM.

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
A MIDLEVEL SHORTWAVE TROUGH WILL TRANSITION TO A WEAK CLOSED LOW AS
IT TRACKS ACROSS N TX TO THE OZARKS TO WEST TN WEDNESDAY NIGHT AND
THURSDAY. ITS PROGRESS WILL BE SLOWED BY A STRENGTHENING RIDGE OVER
THE EASTERN GREAT LAKES REGION. THE MODELS STILL HAVE SOME BIG
DIFFERENCES IN THEIR QPF DEPCITIONS WITH THIS SYSTEM...BUT THE
NAM...WHICH WAS A WET OUTLIER FOR US YESTERDAY...IS BACKING OFF ITS
RAIN AMOUNTS FOR OUR AREA WITH THE 12Z RUN. WHILE THE GFS STILL
HOLDS PRECIP WELL SOUTH ACROSS SOUTHERN MS/AL/GA ON THURSDAY AND
FRIDAY...THE NAM BRINGS PRECIP INTO OUR SOUTHERN SECTIONS...WHICH IS
FARTHER SOUTH THAN ITS PREVIOUS RUNS. THE TREND OF THE LATEST NAM
TOWARD A DRIER SOLUTION...PLUS THE GFS AND ECMWF PORTRAYAL OF E-W
ORIENTED CONVECTIVE ACTIVITY ALONG THE GULF COAST...SUGGEST THAT
ONLY SLIGHT TO LOW CHANCE POPS AND LIGHT QPF ARE WARRANTED FOR
SOUTHERN PARTS OF OUR AREA FOR THURSDAY THROUGH FRIDAY.

AN OMEGA BLOCK PATTERN EMERGES ACROSS THE EASTERN CONUS FOR THE
WEEKEND...WHICH WILL PROVIDE DRY AND SUNNY CONDITIONS WITH
TEMPERATURES RISING INTO THE 70S. THE ECMWF IS QUICKER TO BREAK DOWN
THE RIDGE AND BRING PRECIP INTO OUR WESTERN SECTIONS AS EARLY AS 00Z
TUE. WITH THE BLOCKING PATTERN...THAT IS LIKELY TOO FAST...SO WILL
HAVE SLIGHT CHANCE POPS STARTING AFTER 12Z TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             48  70  51  68 /   0  10  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  42  68  49  70 /   0   0  10  10
OAK RIDGE, TN                       42  69  50  71 /   0   0  10  10
TRI CITIES AIRPORT, TN              35  67  40  69 /   0   0   0  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FROST ADVISORY FROM 2 AM TO 9 AM EDT WEDNESDAY FOR CAMPBELL-
     CLAIBORNE-HANCOCK-HAWKINS-JOHNSON-MORGAN-NORTHWEST CARTER-
     NORTHWEST GREENE-SCOTT TN-SOUTHEAST CARTER-SOUTHEAST GREENE-
     SULLIVAN-UNICOI-WASHINGTON TN.

VA...FROST ADVISORY FROM 2 AM TO 9 AM EDT WEDNESDAY FOR LEE-RUSSELL-
     SCOTT-WASHINGTON-WISE.

&&
Hazardous weather outlook, Apr 12, 3:13 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 PM EDT TUE APR 12 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-131915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
313 PM EDT TUE APR 12 2016 /213 PM CDT TUE APR 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT AND WEDNESDAY...

AREAS OF FROST TONIGHT ACROSS THE NORTHERN PLATEAU...SOUTHWEST
VIRGINIA...AND NORTHEAST TENNESSEE. A FROST ADVISORY IS IN EFFECT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Tennessee, 2016Frost Advisories in Virginia, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.